Vol. 32, No. 3, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Uniqueness, continuation, and nonoscillation for a second order nonlinear differential equation

John Willard Heidel

Vol. 32 (1970), No. 3, 715–721
Abstract

This paper considers the differential equation (1) y′′ + f(t)yγ = 0 where f(t) is nonnegative and continuous on [0,) and γ is the quotient of odd, positive integers. For this equation we discuss uniqueness of the zero solution, continuation of solutions to [0,), and nonoscillation of solutions. Using a relation between uniqueness and continuation on the one hand and nonoscillation on the other, we can show that the condition f(t) 0 in Atkinson’s nonoscillation theorem (Pacific J. Math. 5 (1955), 643-647), and in a corresponding theorem for 0 < γ < 1, cannot be removed entirely.

Mathematical Subject Classification
Primary: 34.42
Milestones
Received: 18 March 1969
Published: 1 March 1970
Authors
John Willard Heidel